Flood, Wayne
- When
- March 5, 7:00 AM CST to March 6, 11:00 AM CST
- Where
- Wayne forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.113, -90.461 (the zone’s center; the record gives no point)
The St. Francis River rose slightly above flood stage at Patterson, causing minor flooding of some low-lying areas near the river.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The St. Francis River rose slightly above flood stage at Patterson, causing minor flooding of some low-lying areas near the river. No damage was reported. The river crested at 16.71 feet during the evening of the 5th. Flood stage at Patterson is 16 feet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 5, 3:33 AM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 333 AM CST FRI MAR 5 2004 .DISCUSSION... MAIN CONCERNS FOR THIS FORECAST ARE POPS THROUGH SUNDAY...AND POTENTIAL RECORD HIGH TEMPERATURE IN PADUCAH TODAY. A FINE LINE OF HEAVY SHOWERS JUST PASSED THROUGH THE PAH AREA WITH A BRIEF PERIOD OF HEAVY RAIN AND SOUTHWEST WIND GUSTS UP TO ABOUT 35 KTS. THIS LINE SHOULD BE NEAR THE EASTERN EDGE OF THE CWA BY 12Z...BUT THERE SHOULD BE PLENTY OF SHOWER ACTIVITY FOR AWHILE BEHIND IT. SOUTH WINDS AHEAD OF THE LINE HAVE BEEN GUSTING 30 OR 40 MPH...BUT THEY SHOULD BE DIMINISHING SOME BY DAYBREAK. BEHIND THE LINE...THE WINDS ALREADY APPEAR TO BE WEAKENING...WITH GUSTS ONLY UP TO AROUND 20 KTS NOTED AT POF. WILL KEEP WINDS THIS MORNING BELOW ADVISORY CRITERIA...AS THE WORST SHOULD ALREADY BE OVER. FWC AND ETA GUIDANCE IS SPITTING OUT NEAR RECORD HIGHS FOR PADUCAH...SO WILL MENTION THAT WORDING IN THE ZONES. THE MAV SEEMS TO COOL GIVEN THAT WE WILL LIKELY ONLY NEED 10 TO 12 DEGREES OF WARMING TO GET THERE. AS FOR POPS THE 00Z GFS REALLY CRANKED UP THE CONVECTION INTO THE SOUTHERN PENNYRILE REGION THIS AFTERNOON...STILL AHEAD OF THE FRONT...WHILE THE 00Z MESOETA MOVED IT OUT OF THE AREA QUICKLY THIS MORNING. HOWEVER...THE 06Z MESOETA LOOKED ALOT LIKE THE 00Z GFS...SO GENERALLY FOLLOWED THE GFS. WILL HAVE SHRA AND TSRA LIKELY IN THE KHOP AREA...AND SHADE BACK TO 40S IN NORTHWEST ZONES. BOTH THE 00Z MESOETA AND GFS TRY TO GENERATE SOME MAINLY LIGHT QPF TONIGHT AS THE COLD FRONT AND THE MID/UPPER LEVEL TROUGH MOVE THROUGH THE AREA. WENT WITH POPS ABOUT 10% BELOW TODAYS POPS THROUGHOUT THE AREA. NOT SOLD AT ALL ON PRECIPITATION TONIGHT...BUT CANNOT COMFORTABLY GO WITH A DRIER FORECAST AT THIS TIME. THE FORECAST WILL BE DRY FOR SATURDAY...BUT CLOUDS MAY TAKE THEIR TIME CLEARING FROM WEST TO EAST. THE GFS AND ETA LOOK SIMILAR IN THE MASS FIELDS ASSOCIATED WITH A CLIPPER TYPE SYSTEM THAT MOVES THROUGH THE AREA LATE SATURDAY NIGHT AND SUNDAY. HOWEVER...AS IS USUALLY THE CASE...THE GFS IS MORE AGRESSIVE WITH THE PRECIPITATION. THE GFS DOES GENERATE QUITE A BIT OF LIFT WITH THE SYSTEM...SO CANNOT DISCOUNT PRECIPITATION COMPLETELY. AT THE VERY LEAST CLOUDS WILL QUICKLY PUSH BACK INTO THE AREA SATURDAY NIGHT. DECIDED TO INCREASE POPS ABOUT 10 PERCENT...TO FIT IN BETTER AND TREND TOWARD A WETTER SYSTEM. THIS BRINGS THE SLIGHT CHANCE ACROSS MOST OF THE AREA AFTER MIDNIGHT SATURDAY NIGHT...AND ACROSS THE SOUTHERN PENNYRILE AREA SUNDAY MORNING. SHORT TERM TEMPERATURE GUIDANCE WAS IN DECENT AGREEMENT...BUT GENERALLY STAYED CLOSE TO THE MAV. HOWEVER...DID GO A FEW DEGREES ABOVE THE MAV FOR HIGHS TODAY. NO SIGNIFICANT CHANGES BEYOND SUNDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. KY...NONE. MO...NONE. && DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 448 AM CST FRI MAR 5 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-061100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 448 AM CST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND EVENING. NO SEVERE WEATHER IS EXPECTED...BUT SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. GUSTY WINDS...OUTSIDE OF THUNDERSTORMS...ARE EXPECTED THIS MORNING. WIND GUSTS TO 35 MPH ARE POSSIBLE. THE WINDS SHOULD WEAKEN THIS AFTERNOON. RIVER FLOODING CONTINUES ON THE ST. FRANCIS RIVER AT PATTERSON MISSOURI TODAY. REFER TO THE LATEST RIVER STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RIVER FLOODING WILL BEGIN ON THE BIG MUDDY AT MURPHYSBORO ILLINOIS ON SATURDAY AND CONTINUE INTO NEXT WEEK. REFER TO THE LATEST RIVER STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PS
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386994.